Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 366, NWS Jackson, MS

October 2, 2014Kemper County, Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 2, 2014, 6:40 PM CDT for Kemper County, Noxubee County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2014, 6:40 PM CDT (23:40 UTC)
Expired
Oct 2, 2014, 7:16 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kemper County, MS, Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WUUS54 KJAN 022340
SVRJAN
MSC069-103-030030-
/O.NEW.KJAN.SV.W.0366.141002T2340Z-141003T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
  OF GHOLSON...AND MOVING NORTHEAST AT 40 MPH. ANOTHER POTENTIALLY
  SEVERE STORM WAS LOCATED JUST EAST OF SHUQUALAK.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAULETTE AROUND 705 PM CDT.
  PRAIRIE POINT AROUND 715 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SHUQUALAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3314 8832 3313 8832 3296 8834 3279 8861
      3293 8881 3322 8843 3320 8831 3317 8831
      3314 8831
TIME...MOT...LOC 2340Z 227DEG 34KT 3288 8868

HAIL...<.75IN
WIND...60MPH

$$

DL
2 follow-up statements
669 
WWUS54 KJAN 030000
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT THU OCT 2 2014

MSC069-030009-
/O.CAN.KJAN.SV.W.0366.000000T0000Z-141003T0030Z/
KEMPER MS-
700 PM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEMPER COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3314 8832 3313 8832 3296 8834 3294 8837
      3294 8848 3298 8869 3321 8835 3320 8831
      3314 8831
TIME...MOT...LOC 2359Z 232DEG 23KT 3301 8850

$$

MSC103-030030-
/O.CON.KJAN.SV.W.0366.000000T0000Z-141003T0030Z/
NOXUBEE MS-
700 PM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NOXUBEE COUNTY UNTIL 730 PM CDT...

AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHUQUALAK... 
AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAULETTE AROUND 705 PM CDT.
  COOKSVILLE AROUND 710 PM CDT.
  PRAIRIE POINT AROUND 725 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3314 8832 3313 8832 3296 8834 3294 8837
      3294 8848 3298 8869 3321 8835 3320 8831
      3314 8831
TIME...MOT...LOC 2359Z 232DEG 23KT 3301 8850

HAIL...<.75IN
WIND...60MPH

$$

DL
303 
WWUS54 KJAN 030016
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT THU OCT 2 2014

MSC103-030026-
/O.CAN.KJAN.SV.W.0366.000000T0000Z-141003T0030Z/
NOXUBEE MS-
716 PM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOXUBEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON.

LAT...LON 3314 8832 3313 8832 3296 8834 3294 8837
      3294 8848 3298 8869 3321 8835 3320 8831
      3314 8831
TIME...MOT...LOC 0016Z 232DEG 23KT 3308 8840

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:50 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Oct 2, 2:50 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT THU OCT 2 2014

...SEVERE STORMS POSSIBLE TONIGHT ACROSS THE NORTHWEST DELTA REGION
AND PORTIONS OF THE NORTH...

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
LATEST SATELLITE ANALYSIS...SHOWED AN UPPER TROUGH ADVANCING ACROSS
THE PLAINS. UPPER JET ENERGY WAS DIGGING INTO THE BACK SIDE OF THIS
FEATURE FOR A NEGATIVE TILTED FEATURE LATER. THERE WAS SOME GOOD
UPPER DIVERGENCE AHEAD OF THE TROUGH. OVER OUR REGION FLAT MEAN
RIDING WAS NOTED WHERE DRY MIDLEVEL AIR(VAPOR IMAGERY) WAS PUSHING
OVER THE REGION. IN THE LOWER LEVELS A GOOD MOISTURE SURGE WAS NOTED
ACROSS THE REGION. WARM ADVECTION SCATTERED SHOWERS AND SOME STRONG
THUNDERSTORMS WERE PUSHING NORTH IN THE WAKE OF A WARM FRONT OVER
THE NORTHEAST PORTION OF THE REGION. SPC MESO PAGE WAS SHOWING SOME
EFFECTIVE SHEAR OF AROUND 35 KNOTS FOR SOME OF THE STRONGER STORMS
IN THE NORTH. EXPECT THE ACTIVITY TO LINGER DUE TO STRONG MOISTURE
ADVECTION...INSTABILITY AND SHEAR FOR THE REMAINDER OF THE AFTERNOON.

FOR TONIGHT INTO FRIDAY...THE SHORT RANGE MODELS AND NATIONAL WRF MEMBERS
HAVE MOVED UP THE TIMING OF THE LINEAR COMPLEX OF STORMS TO MOVE
INTO THE ARKLAMISS DELTA REGION FROM MIDNIGHT TO 9 PM. THIS WILL
GIVE THE STORMS SOME EXTRA MOMENTUM PUSHING INTO THE REGION. RIGHT NOW
MODELS HINT AT 0-6 KM SHEAR OF AROUND 40 KNOTS...0-1 KM SHEAR OF
AROUND 30 KNOTS...SR HELICITY AROUND 150 FOR 1KM AND 3KM LEVELS.
STABILITY WILL BE GRADUALLY WANING AS THE LINEAR COMPLEX OF STORMS
MOVES INTO THE DELTA REGION. LATEST HRR SHOWS 10 METER 50 KNOT GUSTS
AFFECTING PORTIONS OF THE DELTA REGION. SO HAVE OPTED TO PUT IN
ELEVATED ACROSS PORTIONS OF THE DELTA THEN LIMITED ACROSS MOST OF
THE NORTHERN PORTION OF THE REGION. THE PRIMARY RISK WILL BE DAMAGING
WINDS. ALSO A TORNADO CAN NOT BE RULED OUT. MODELS SHOW THAT LAPSE
RATES WILL BE TOO LOW FOR ANY KIND OF SIGNIFICANT HAIL RISK DUE TO
THE TIMING OF THE LINEAR COMPLEX OF STORMS. THE TIMING TO THE STORMS
WILL BE FROM 9 PM UNTIL 2 AM. SOME OF THE LIMITATIONS WITH THIS
SYSTEM ARE STILL NOTED BY THE MODELS LIKE THE WARM MIDLEVEL
HEIGHTS...MOST OF THE DYNAMICS PULLING NORTH OF THE REGION...AND THE
TIMING OF THE LINEAR COMPLEX. THIS SYSTEM WILL BEAR WATCHING
OVERNIGHT. THE UPPER TROUGH WILL GET A NEGATIVE TILT OVER THE MS
VALLEY OVERNIGHT. PWATS WILL BE AROUND 2 INCHES AND STRONG
CONVERGENCE FOR SOME EFFICIENT RAINS ALONG THE COLD FRONT MOVING
THROUGH THE REGION.

FOR FRIDAY...THE LAST OF THE RAIN WILL BE ENDING FROM THE WEST
DURING THE DAY AS THE STRONG COLD FRONT CROSSES THE REMAINDER OF
THE REGION DURING THE MORNING. A COOLER AND DRIER AIRMASS WILL BUILD
OVER THE REGION FROM THE WEST AS DEWPOINTS WILL DROP INTO THE 40S
NORTHWEST TO LOWER 60S SOUTHEAST BY LATE AFTERNOON.

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...
A QUIET AND COOLER PATTERN WILL DEVELOP ACROSS THE REGION. COOL
CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE PLAINS DURING THE
PERIOD. LOWS FOR FRIDAY NIGHT WILL BE FROM THE MIDDLE 40S TO THE LOWER
50S...WHICH WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL. HIGHS FOR
SATURDAY WILL BE FROM THE 69-75...WHICH IS 8 TO 13 DEGREES BELOW
NORMAL. LOWS FOR SATURDAY NIGHT WILL BE FROM THE LOWER TO UPPER
40S...WHICH WILL BE 8 TO 17 DEGREES BELOW NORMAL.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE...EXCEPT FOR
TONIGHT WITH A BLEND OF MAV/MET GUIDANCE.  FOR POPS WENT WENT WITH
CURRENT HIGHER POPS FOR TONIGHT AND NEAR GMOS GUIDANCE FOR
FRIDAY./17/

.LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)...

A VERY PLEASANT EARLY FALL WEEKEND IS EXPECTED ACROSS THE FORECAST
AREA SUNDAY AS HIGH PRESSURE BUILDS EAST INTO AND THROUGH THE
FORECAST AREA. WITH SUNNY SKIES PREVAILING...HIGHS ON SUNDAY WILL BE
IN THE MID 70S TO AROUND 80. CONDITIONS SUNDAY NIGHT UNDER MOSTLY
CLEAR SKIES WILL BE A TAD WARMER AS LOWS FALL INTO THE LOW AND
MIDDLE 50S.

HIGH PRESSURE EAST OF THE REGION MONDAY WILL RESULT IN SUBTLE
SOUTHERLY FLOW ACROSS THE REGION AND SLIGHTLY WARMER CONDITIONS.  A
WEAK FRONT IS PROGGED TO SWING EAST INTO AND THROUGH THE FORECAST
AREA FROM THE EARLY MORNING HOURS OF TUESDAY INTO EARLY TUESDAY
AFTERNOON.  THIS WILL BRING SOME SMALL RAIN CHANCES TO THE FORECAST
AREA DURING THAT TIME.  HIGH PRESSURE QUICKLY BUILDING BACK INTO THE
REGION TUESDAY NIGHT BEHIND THE FRONT...AND REMAIN IN CONTROL OF OUR
WEATHER WEDNESDAY INTO THURSDAY. /17/19/

&&

.AVIATION...MVFR CONDITIONS PREVAIL THIS MORNING WITH LOW STRATUS
DECK OVER MOST OF REGION. A PATCH OF SHRA AND TSRA BETWEEN KJAN AND
KMEI IS MOVING NORTHEAST TOWARDS KGTR AND KGWO AND WILL MONITOR
TIMING FOR DIRECT SHRA TAF INCLUSION. CONDITIONS WILL IMPROVE TO
MORE WIDESPREAD VFR BY EARLY AFTN WITH SCT TSRA DEVELOPING THROUGH
00Z. A QUICK DOWN TREND IN ACTIVITY EXPECTED LATE AFTN TO EARLY
EVENING BEFORE A STRONGER LINE OF THUNDERSTORMS PUSHES INTO THE
REGION FROM NW AS A COLD FRONT MOVES THROUGH. TSRA WITH POCKETS OF
30-50 KT WIND GUSTS WILL BE POSSIBLE IN DELTA REGION 03-07Z. A
WEAKENING TREND IS EXPECTED THROUGH 12Z AS LINE APPROACHES KJAN AND
SITES FARTHER EAST BUT CONTINUED SHRA/TSRA IS EXPECTED. WINDS WILL
BE SOUTH TODAY NEAR 10 KT AND TURN WEST WITH FRONT AND THEN NW
BEHIND FRONT OVERNIGHT THROUGH FRIDAY MORNING. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  83  47  73 /  83  21   5   0
MERIDIAN      72  83  46  71 /  76  37   6   0
VICKSBURG     69  82  50  75 /  87  16   5   0
HATTIESBURG   71  86  53  75 /  52  39   6   0
NATCHEZ       70  82  49  74 /  83  16   5   0
GREENVILLE    70  80  49  73 /  88  16   6   0
GREENWOOD     69  79  45  71 /  90  18   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/19/JA
Hazardous weather outlook, Oct 2, 2:01 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT THU OCT 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-031900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
201 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

A STRONG TO SEVERE LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
ACROSS TEXAS...LOUISIANA AND ARKANSAS LATE THIS AFTERNOON AND WILL MOVE
TOWARD THE REGION THIS EVENING. CONFIDENCE EXISTS THAT THESE STORMS
WILL BE CAPABLE OF PRODUCING POCKETS OF 60 MPH WIND GUSTS ACROSS THE
DELTA REGION. A TORNADO OR TWO CAN NOT BE RULED OUT WITH THIS
ACTIVITY AS WELL. THE MAIN TIME WINDOW FOR THE STRONGEST OF STORMS
WILL BE FROM 9PM TO 1AM. THE STORMS ARE EXPECTED TO WEAKEN DURING THE
EARLY MORNING HOURS AS THEY MOVE FARTHER EAST ACROSS THE REMAINDER OF
THE OUTLOOK AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ015-016-023-MSZ026>030-032-033-036>038-042>044-047-031900-
RICHLAND-MADISON LA-FRANKLIN LA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-YAZOO-
MADISON MS-LEAKE-WARREN-
201 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

A STRONG TO SEVERE LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
ACROSS TEXAS...LOUISIANA AND ARKANSAS LATE THIS AFTERNOON AND WILL MOVE
TOWARD THE REGION THIS EVENING AND INTO THE OVERNIGHT HOURS. THE
MAIN HAZARDS WILL BE 60 MPH WIND GUSTS AND A TORNADO COULD BE
POSSIBLE. THE MAIN TIME WINDOW FOR THE STRONGEST OF STORMS WILL BE
FROM 10PM TO 2AM. THE LINE OF STORMS STORMS ARE EXPECTED TO WEAKEN
DURING THE EARLY MORNING HOURS AS THEY MOVE FARTHER EAST ACROSS THE
REMAINDER OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024>026-MSZ031-039-045-046-048>066-072>074-031900-
CATAHOULA-TENSAS-CONCORDIA-LOWNDES-NOXUBEE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
201 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG STORMS MAY BE POSSIBLE OVERNIGHT ALONG THE NATCHEZ THE
TRACE CORRIDOR AS A LINE OF STORMS MOVES THROUGH IN ADVANCE OF A COLD
FRONT. ISOLATED POCKETS OF WIND GUSTS OF 40 TO 50MPH COULD OCCUR
ALONG THE NATCHEZ TRACE CORRIDOR FROM 1AM TO 4AM. THIS LINE IS
EXPECTED TO WEAKEN AS IT MOVES FARTHER EAST ACROSS THE REGION FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ALLEN

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Oct 2, 4:51 PM CDT, 1 hour 49 minutes before
MSZ033-038-039-022220-
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-
451 PM CDT THU OCT 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT THU OCT 2 2014

...STRONG STORM NEAR BLUFF LAKE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHEAST OF CRAIG SPRINGS AT 451 PM CDT...MOVING
NORTHEAST AT 25 MPH.

PEOPLE IN NORTHWESTERN NOXUBEE...SOUTHEASTERN OKTIBBEHA AND
NORTHEASTERN WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3349 8890 3343 8867 3320 8877 3325 8897
TIME...MOT...LOC 2151Z 203DEG 23KT 3327 8887

DL
Special weather statement, Oct 2, 4:52 PM CDT, 1 hour 48 minutes before
ARZ075-MSZ034-022230-
CHICOT AR-WASHINGTON MS-
452 PM CDT THU OCT 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT THU OCT 2 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF EUDORA AT 451 PM
CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY CAUSE PONDING OF WATER
ON ROADWAYS AND LOW LYING AREAS.

PEOPLE IN CENTRAL WASHINGTON AND SOUTHEASTERN CHICOT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3346 9110 3332 9089 3303 9120 3314 9137
TIME...MOT...LOC 2151Z 225DEG 27KT 3316 9120

7
Special weather statement, Oct 2, 5:00 PM CDT, 1 hour 40 minutes before
MSZ050-056-022230-
SMITH MS-SCOTT MS-
500 PM CDT THU OCT 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT THU OCT 2 2014

...STRONG STORM NEAR POLKVILLE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTHWEST OF PULASKI AT 500 PM CDT...MOVING NORTHEAST
AT 30 MPH.

PEOPLE IN SOUTHERN SCOTT AND NORTHWESTERN SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3245 8959 3232 8933 3206 8949 3218 8973
TIME...MOT...LOC 2200Z 218DEG 27KT 3219 8964

DL
Special weather statement, Oct 2, 5:09 PM CDT, 1 hour 31 minutes before
MSZ057-058-066-022240-
JONES MS-JASPER MS-CLARKE MS-
509 PM CDT THU OCT 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT THU OCT 2 2014

...STRONG STORM ALONG THE JONES AND JASPER COUNTY BORDER...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF SANDERSVILLE AT 509 PM CDT...MOVING NORTHEAST
AT 35 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN CLARKE...SOUTHEASTERN JASPER AND NORTHEASTERN
JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3182 8889 3182 8894 3176 8894 3171 8898
      3178 8924 3210 8909 3200 8874
TIME...MOT...LOC 2209Z 212DEG 32KT 3182 8907

DL
Local storm report, Oct 2, 5:31 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     4 SSE SOSO              31.70N 89.25W
10/02/2014                   JONES              MS   EMERGENCY MNGR

            FOUR TREES DOWN ON LEBANON ROAD. REPORTED BY EMERGENCY
            MANAGEMENT.

0500 PM     TSTM WND DMG     2 E BRANDON             32.28N 89.97W
10/02/2014                   RANKIN             MS   NWS EMPLOYEE

            NUMEROUS TREES DOWN ALONG INTERSTATE 20 JUST EAST OF
            BRANDON. REPORTED BY NWS EMPLOYEE

&&
Local storm report, Oct 2, 6:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 WSW STRATTON          32.48N 89.16W
10/02/2014                   NEWTON             MS   LAW ENFORCEMENT

            TREES DOWNED. TREE ACROSS SCALIN RD AT STRUM RD

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 1:37 PM CDTSpecial Weather StatementJANCarroll43 min
Oct 2, 3:02 PM CDTSpecial Weather StatementJANClarke28 min
Oct 2, 3:13 PM CDTSpecial Weather StatementJANHolmes32 min
Oct 2, 3:17 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo30 min
Oct 2, 3:50 PM CDTSpecial Weather StatementJANLeake30 min
Oct 2, 4:10 PM CDTSpecial Weather StatementJANSimpson30 min
Oct 2, 4:37 PM CDTSevere Thunderstorm WarningJANRankin38 min
Oct 2, 4:45 PM CDTSpecial Weather StatementJANJones30 min
Oct 2, 4:46 PM CDTSpecial Weather StatementJANWinston29 min
Oct 2, 4:51 PM CDTSpecial Weather StatementJANOktibbeha29 min
Oct 2, 4:52 PM CDTSpecial Weather StatementJANWashington38 min
Oct 2, 4:59 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston46 min
Oct 2, 5:00 PM CDTSpecial Weather StatementJANScott30 min
Oct 2, 5:09 PM CDTSpecial Weather StatementJANJasper31 min
Oct 2, 5:12 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott30 min
Oct 2, 5:15 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha45 min
Oct 2, 5:32 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott43 min
Oct 2, 5:56 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale38 min
Oct 2, 6:05 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.